CSN Login
Members Online: 7

another question..

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

Hubby is calling the onc dr. about this today but getting an appointment with him is difficult. Hubby is taking Xeloda and some blood pressure meds that he has taken for a long time. He is also taking some diuretics given for congestive heart failure. The problem is all of a sudden he has this awful itchy rash on his arms. We first said it was the sun so he began wearing long sleeve shirts but it is getting worse and only on his hands and arms. None on his face of top of his head (very little hair :)! He is concerned and like I said calling dr today but I believe the friends in the semi-colon family more and it is easier to get an appointment with you folks than with our dr. Any ideas? Your help as always will be appreciated. Thanks

spongebob's picture
spongebob
Posts: 2600
Joined: Apr 2003

Mornin', pjenks -

Could be a reaction to meds, could be food, could be your laundry soap - have you changed that recently? Lots of meds make you light sensitive.

If you can't get in with your onc, maybe you could try a dermatologist or even call your pharmacist and have him/her check on interactions. Last resort, you could always call your poison control center and see if they can check their PDR for interactions that would cause that sort of reaction.

In the mean time, I recommend slathering him down with honey. It won't do anything about the rash, but he'll sure be sweet.

Be well

- SpongeBob

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi, hope you are able to talk with doc about the rash...the backs of my hands are really senstive to the sun, but I just have itchy, discolored big blotches. Sun block and long sleeves are a must for me; I just bought the coolest long pants, very light nylon with sunblock equiv of 30. So, might be sun, but I'd check with doc re meds, too. Regards, hope you are both holding up OK, Judy

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hi--everything above--I too had a reaction to chemo.The meds makes the body very sensitive to lots of things.
Apart from sunshine I also had a lot of trouble with insect bites--even simple things like mosquito bites had a very bad effect.Not normally being troubled by them I became so sensitive that a mosquito bite would leave a welt approx 1/2- 3/4 inch in diameter--which would last for days.
I am not saying that this is the cause--only that while on chemo almost anything can cause bad reactions.
BTW---any skin rashes I had I treated with "natural" ALOE VERA taken directly from the plant.Cutting off a leaf-slicing it open and applying the "jelly like" substance.
It is wise to try on a small area first tho!
Aloe vera plants can be obtained from most nurseries.
Hope this is of some help.
our best --kanga n Jen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network